Social Anxiety Support Forum banner

1 - 9 of 9 Posts

·
Registered
Joined
·
2,804 Posts
Discussion Starter · #1 ·
Has anybody had this issue with it?? I had a doctors appointment the other day, and I had to wait for nearly 35 minutes because of delays and because it was about anxiety anyway, it was making me sooo much more anxious, the anticipation didn't help at all, I was a mess. But I'd woken up shaky, barely slept... and every day my hands feel like they're trembling and my anxiety is worse. She took my blood pressure and I couldn't keep my hands still!! She asked if I'm drugs!!

I've been on them for nearly 3 weeks I think... maybe 2.5 but it's not eased. Should I just come off them?? I feel like the doctors... though they've been sensitive, are still being a bit useless as usual... they said this would help with all my issues as it's for anxiety, depression and eating problems... it's just not helping. My doctor was like "oh that's weird it's got worse, that shouldn't have happened... you seemed better and then worse... that's not normal"... thanks?

It's scaring me a bit... and she's prescribed beta blockers for the anxiety and shaking but I haven't even picked up the prescription yet because I just don't really want to be on two meds. I've been on both at the same time before, but about 2 years ago... your body changes reactions to these things though... evidently... over time.

I don't know what to do, should I come off them and just take up my dad's offer to help out with private counselling? And just sack of the meds... they're not helping this far I feel awful.
 

·
Fighting demons!
Joined
·
767 Posts
Don't worry shakiness is serotonin floating around your central nervOus system. Make sure to take your pills with food next time.
 

·
Fluctuating
Joined
·
1,353 Posts
Has anybody had this issue with it?? I had a doctors appointment the other day, and I had to wait for nearly 35 minutes because of delays and because it was about anxiety anyway, it was making me sooo much more anxious, the anticipation didn't help at all, I was a mess. But I'd woken up shaky, barely slept... and every day my hands feel like they're trembling and my anxiety is worse. She took my blood pressure and I couldn't keep my hands still!! She asked if I'm drugs!!

I've been on them for nearly 3 weeks I think... maybe 2.5 but it's not eased. Should I just come off them?? I feel like the doctors... though they've been sensitive, are still being a bit useless as usual... they said this would help with all my issues as it's for anxiety, depression and eating problems... it's just not helping. My doctor was like "oh that's weird it's got worse, that shouldn't have happened... you seemed better and then worse... that's not normal"... thanks?

It's scaring me a bit... and she's prescribed beta blockers for the anxiety and shaking but I haven't even picked up the prescription yet because I just don't really want to be on two meds. I've been on both at the same time before, but about 2 years ago... your body changes reactions to these things though... evidently... over time.

I don't know what to do, should I come off them and just take up my dad's offer to help out with private counselling? And just sack of the meds... they're not helping this far I feel awful.
You might be experiencing akathisia along with the shakes. If you feel restless and agitated, with hyperkinetic movements then chances are its akathisia. It can be managed by reducing dose, or adding a benzodiazepine. You also might be able to try trihexyphenidyl or benztropine.
 

·
Registered
Joined
·
2,804 Posts
Discussion Starter · #4 ·
Don't worry shakiness is serotonin floating around your central nervOus system. Make sure to take your pills with food next time.
Right ok thanks. I try to take them after food but honestly wasn't even eating to begin with, which could make you shaky anyway. Thanks for your advice.
 

·
Registered
Joined
·
2,804 Posts
Discussion Starter · #5 ·
You might be experiencing akathisia along with the shakes. If you feel restless and agitated, with hyperkinetic movements then chances are its akathisia. It can be managed by reducing dose, or adding a benzodiazepine. You also might be able to try trihexyphenidyl or benztropine.
I went to the doctor again today and she was like try to persevere with it for at least six weeks. I've never heard of akathisia but I will look into it. I was prescribed beta blockers but haven't taken any yet. The shakiness has subsided a little bit but I still feel like my anxiety is worse and still a little shaky. Thanks for your advice and information.
 

·
Banned
Joined
·
165 Posts
I had the same thing with fluoxetine and if you read the instruction leaflet that should come with the medication you find that it tells you a common side effect is feeling nervousness and anxiety. What's the logic in prescribing a medication for anxiety that may exacerbate your anxiety anyway? I came straight off them and haven't been back to the doctors since as they seem to dish these sort of meds out like candy for all sorts of problems and it didn't do anything for my depression either. I don't know what your eating problem is but again common side effects are digestive problems. I'm sure dr's get sweeteners from pharmaceutical companies to prescribe these drugs.
 

·
Registered
Joined
·
2,804 Posts
Discussion Starter · #8 ·
I had this. I am not sure if it was from the prozac or the zyprexa I was on. It should subside after 2-3 weeks.
sorry you had that side effect. It's good to know I'm not losing it though.

I had the same thing with fluoxetine and if you read the instruction leaflet that should come with the medication you find that it tells you a common side effect is feeling nervousness and anxiety. What's the logic in prescribing a medication for anxiety that may exacerbate your anxiety anyway? I came straight off them and haven't been back to the doctors since as they seem to dish these sort of meds out like candy for all sorts of problems and it didn't do anything for my depression either. I don't know what your eating problem is but again common side effects are digestive problems. I'm sure dr's get sweeteners from pharmaceutical companies to prescribe these drugs.
I know yeah, I don't generally trust what they prescribe but I got desperate. I'm still in two minds about taking it but the shakiness has subsided a little now so I'm going to give it a week or so more. And I started therapy so that's helping.
 

·
Registered
Joined
·
7 Posts
I experienced this too. After a while it was not a problem. I do agree, I have felt like the Prozac has intensified my anxiety at times. I believe it has caused general absentmindedness for me as well, which also has attributed to my anxiety. I have been taking 40mg for the last few years. I am still not convinced it is the most beneficial drug for me. I hope your experiences get better. I believe it is important to stick it out until you know for sure what works.
 
1 - 9 of 9 Posts
Top